The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Amy on Pitzotifen


#103

It will get better Amy, mine is gone more than half the days now… it follows the head pressure / rocking symptoms for me.


#104

I’m back on 10mg of ami and I do feel apart from the week before my period it has helped my rocking :slight_smile: so may be worth trying ?


#105

This gives me so much hope Eric it was the verapamil that’s helped right ? Honestly yesterday just walking outside felt like my head was in a bubble ! It’s def my worst symptoms ! I’m so happy it’s gone mostly for you . Does it ever come back ?


#106

Oh yeah it comes back, but not as strong as it used to. I think the 50mg of topiramate is helping quite a bit in addition to my verapamil.


#107

I would hack if it was not 247 :pray:t3::blush: so you can have a day now where you feel like ur in the real world lol?


#108

Definitely get some of those days where I’m in the real world. I went fishing the other day with my friend, we had to bushwhack and route find a bit to get to the river - tripping on logs and such. Caught two fish! Probably one of the best days in the last 2 years. Hardly noticed my balance issues and wasn’t spacey.

This condition feels like its permanent until… well… its not and it starts to let up a bit. You’ll see!


#109

Thanks so much Eric massively appreciate the positivity I’ve come along way as I know you have so it’s always nice to hear others success :slight_smile:

I can imagine you appreciated that day so much more now . I’m sure anyone with mav has a whole new appreciation for life . I also like the last sentence :pray:t3:


#110

And the pitzotifen diaries continue …:grimacing:

I saw dr s yesterday , last time I saw him was in early September. He told me I am where he expects me to be at this stage. :confused: lol great! I am 13 months in with vestibular migraine.

My main symptoms is feeling like I’m in a bubble , and like I’m watching my life through a dodgy film lens . I asked dr s the cause of this and he said my brain is in fight or flight mode 24/7 due to constant being disturbed by my attacks. This is apparently what causes this sensation and he wasn’t surprised he actually said it’s common with this so for anyone else reading this I hope that brings you some comfort .

I would say when I was away I was having 50-60% days , since being home and working it’s more 40-50% with some 60% days and some 30% days but not bed bound like before . Dr s seems to think me being back to working full time has lead to this drop but I cannot not work so the next step is to go up on pitzotifen . Currently on 2.5 going up to 3mg and if no better go to 3.5mg. If no change then I am to see him sooner rather than later.

I didn’t really ask about much else purely because I feel I’ve read so much myself I’ve almost exhausted myself and the main thing bothering me is the spacey feeling and disoriented feeling Almost like my eyes and brain aren’t in time but I’m hoping upping the pitz helps this. I’m also on 10mg of ami which he was happy to leave as it is .

He said for some 1.5 mg of pitzotifen clears this whole thing up but for others the brain is more stubborn :confused: great lol but he seems to think pitzotifen is working for me I don’t know how convinced I am however this is my 5th med :sob: so I hope it is ! I am noticing I’m worse before my period ect whereas before it was just constantly bad so this he says is a sign the brain is healing .

He clearly knows more than me , I’m more at a stage where I am not disabled mostly but more very uncomfortable and very frustrated as I want my life back . If the dreamlike sensation would just go I would be a lot happier so I have upped tonight and will keep you all updated .

I did mention my visual snow but as my migraine isn’t fully controlled it makes sense it would still be here anyways hope your all well and thank you all of you for making me feel far less alone during the hardest year of my life .

Xx A


#111

I’d also suspect being with/without your boyfriend must figure in there somewhere too. I know you said he’s so supportive and love and companionship is everything. Helen


#112

This is a great step, I think. Keep going, you are just going to keep getting better!


#113

All of these “little things” that we can reflect on and realize their pretty big steps considering where we’ve been.
You’re on you’re way! :dancer:t3:
Are you still also taking Amitriptyline? Or just solo with the Pitz?


#114

I think your right Helen , I have been really teary since I’ve been home , I think I’m just exhausted of feeling this way I also had a row with some friends because they are going away for a hen and I said I can’t book yet they really didn’t get it at all it just sucks how lonely this illness can be x


#115

Thanks Laura I really hope and pray I’m at the tail end a year is a long time to feel this way …:woman_facepalming:t2:


#116

I truly hope so @Naejohn :slight_smile: we sometimes forget where we’ve come from. Yes still on 10mg dr s has said to keep it at that dose for now :slight_smile: what dose are u on? X


#117

I can so relate to what you’re writing. It’s ok to feel tearful! This illness is so rough. It’s long and relentless. Some days you just need to acknowledge that to yourself, be kind with yourself, if others don’t get it at least give yourself empathy. I’ve been ill for nearly 7 months, feeling like I can just cope on a daily basis… and am preparing for it to be a long ride, if I have to believe dr S… but I have hope that one day I’ll have my life back. Sending you hugs.


#118

I completely understand how you are feeling… sometimes it’s overwhelming to just “be” when at this time, that’s all we want! I look back in my diary that I have kept for the past couple of months and see progress. If I had kept the diary back several months… it would be even more obvious. Little gains are what keep me going:smiling_face_with_three_hearts:
I am on 50mg now, day 19 and have had significant relief of many symptoms! If I had to guess, I am probably at 60-70% which I can’t complain about… just wish for more and soon! :pray:


#119

Thanks so much Lucy I also think the attacks trigger depression! I have upped my dose of pitz yesterday so I am hoping and praying for the best. I am so greatful for this community as this illness is so lonely . Are you seeing dr s too? I do believe eventually we will all come out of this it’s jusf a long ride x


#120

Thanks so much @Naejohn it’s just so draining I have kept a diary since January 2018 , but I didn’t really know how to grade my symptoms back then however there has def been progress even if it dose seem slow ! I am so happy to hear ur doing well did I read correctly you’ve got to 60mg in 16 days or it’s been 16 days at 60? Dr s said to keep ami at 10 for now so we’ll c what happens :grimacing:


#121

Hi Amy, indeed… I understand about grading our progress! When I started my diary, I started it on an incredibly low day. My husband was out of town and I was so scared, I had to call my mother to come sit with me for fear of being alone. Getting myself to the restroom was something I couldn’t even do alone without fear of falling down. I rate my days on a 1-10, day one was a 2 (only because I did survive!) Now my days are 6s, 7s and even one 8! I just checked my diary and misspoke yesterday, today is day 22 on 50mg. This is where I will stay unless Dr Goebel tells me otherwise. I’m looking forward to the coming weeks / months and keep praying for more better days! Hang in there my friend! Good things are coming!


#122

Yes it’s a really long ride… I know I’ve got a tough road ahead but am prepared to do it if I can get my life back. I’m also seeing Dr S yes.
Hope you start feeling a positive effect from the new dose soon.